Borowiecki, Mieczyslaw and Fiedorowicz, Anna and Jesse-Jozefczyk, Katarzyna and Sidorowicz, Elzbieta - Acyclic colourings of graphs with bounded degree

dmtcs:483 - Discrete Mathematics & Theoretical Computer Science, January 1, 2010, Vol. 12 no. 1
Acyclic colourings of graphs with bounded degree

Authors: Borowiecki, Mieczyslaw and Fiedorowicz, Anna and Jesse-Jozefczyk, Katarzyna and Sidorowicz, Elzbieta

A k-colouring of a graph G is called acyclic if for every two distinct colours i and j, the subgraph induced in G by all the edges linking a vertex coloured with i and a vertex coloured with j is acyclic. In other words, there are no bichromatic alternating cycles. In 1999 Boiron et al. conjectured that a graph G with maximum degree at most 3 has an acyclic 2-colouring such that the set of vertices in each colour induces a subgraph with maximum degree at most 2. In this paper we prove this conjecture and show that such a colouring of a cubic graph can be determined in polynomial time. We also prove that it is an NP-complete problem to decide if a graph with maximum degree 4 has the above mentioned colouring.


Source : oai:HAL:hal-00990426v1
Volume: Vol. 12 no. 1
Section: Graph and Algorithms
Published on: January 1, 2010
Submitted on: March 26, 2015
Keywords: acyclic colouring,subcubic graph,[INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]


Share

Browsing statistics

This page has been seen 35 times.
This article's PDF has been downloaded 59 times.